Investigation of ejaculatory disorder by silodosin in the treatment of prostatic hyperplasia
Sakata K, Morita T. BMC Urol. 2012 Oct 19;12(1):29. [Epub ahead of print]

Abstract

ABSTRACT:

BACKGROUND: To assess the ejaculatory disorder caused by silodosin in the prostatic hyperplasia patients who carry out sexual actions (sexual intercourse, masturbation).

METHOD:

The subjects of this study were 91 patients who had been clinically diagnosed to have LUTS/BPH at this hospital, who were administered silodosin at 4 mg twice a day, and who gave response to a questionnaire survey related to ejaculatory disorder. Sexual intercourse and masturbation were regarded as sexual actions in this study.

RESULTS:

Ejaculatory disorder occurred in 38 (42%) of the 91 silodosin administration cases. Forty (44%) of the 91 patients answered that they carried out sexual actions after oral intake of silodosin. When the investigation was conducted only in those who exercised sexual actions, ejaculatory disorder was observed in 38 (95%) of these 40 patients, indicating a high incidence. When asked if disturbed by the ejaculatory disorder, 29 (76%) of the 38 patients who had ejaculatory disorder answered yes. Oral silodosin was discontinued due to the ejaculatory disorder in 2 (5%) of these patients. On the whole, the discontinuation rate of oral silodosin was 2% (2/91 patients).

CONCLUSION:

It was demonstrated that the administration of silodosin induced ejaculatory disorder at a high incidence. Since it is possible that the high frequency of ejaculatory disorder by silodosin may reduce QOL, it is considered necessary to provide sufficient information related to ejaculatory disorder at the time of treatment with silodosin.